Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 11, NWS Houston/Galveston, TX

October 26, 20154 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Oct 26, 2015, 10:23 AM CDT for 4 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2015, 10:23 AM CDT (15:23 UTC)
Expired
Oct 26, 2015, 2:00 PM CDT
In force
4 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

126 
WWUS74 KHGX 261523
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1023 AM CDT MON OCT 26 2015

...COASTAL WIND ADVISORY IN EFFECT THROUGH EARLY AFTERNOON...

.DUE TO A TIGHT BACKSIDE PRESSURE GRADIENT PRODUCED BY AN EASTERN
AREA OF LOW PRESSURE AND COLD AIR MOVING IN FROM NORTHERN TEXAS...
STRONG NORTHERLY WINDS RIGHT ALONG THE COAST WILL PERSIST FOR THE
REMINDER OF THE MORNING.

TXZ214-236>238-261900-
/O.NEW.KHGX.WI.Y.0011.151026T1523Z-151026T1900Z/
BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY...
MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE
1023 AM CDT MON OCT 26 2015

...WIND ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON.

* EVENT...STRONG NORTHWEST WINDS.

* TIMING...THROUGH EARLY AFTERNOON.

* IMPACT...THE IMMEDIATE COASTLINE. POSSIBLE POWER ISSUES. LIGHT
  WEIGHT ITEMS MAY BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 9:39 AM CDT, 44 minutes earlier.

Area forecast discussion, Oct 26, 9:39 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
939 AM CDT MON OCT 26 2015

.UPDATE...
THE NORTHWESTERN GULF 1000MB SURFACE LOW MAKING ITS WAY ONTO THE
SOUTHEASTERN LOUISIANA COAST THIS MORNING. THIS FEATURE IS
PRODUCING A STRONG ENOUGH BACKSIDE GRADIENT...ALONG WITH WEAK COLD
AIR ADVECTION...TO DRIVE COASTAL 25KTG30KT NORTHERLIES OVER THE
NEXT FEW HOURS. OVERALL...WINDS WILL SLOWLY WEAKEN EACH SUBSEQUENT
HOUR AS THE LOW FURTHER RETREATS EASTWARD AND THE REGIONAL AIR
MASS TEMPERATURE PROFILE MODIFIES PER SLOWLY THINNING CLOUD COVER.
AN OVERCAST DAY FOR THE MAJORITY OF US WITH HINTS OF LATE DAY SUN
AS THE DECK ERODES FROM WEST TO EAST THROUGH THE EARLY TUESDAY
MORNING HOURS. A BREEZY DAY WITH TEMPERATURES WARMING UP INTO THE
UPPER 60S TO LOWER 70S BY 4 PM...INTERIOR UPPER 50S UNDER CLEARING
SKIES BY TUESDAY SUNRISE. OVERNIGHT NORTHWEST BREEZES SHOULD
PRECLUDE FOG FORMATION BUT WOULDN'T BE SURPRISED IF A FEW MORE
WIND SHELTERED SPOTS SEE PATCHY SHALLOW FOG DEVELOPMENT OVER THESE
SATURATED GROUNDS. 31

&&

.PREV DISCUSSION... /ISSUED 619 AM CDT MON OCT 26 2015/

.AVIATION...
OVC STRATO CU DECK GENERALLY RANGES FROM 1KFT TO 2KFT
ACROSS THE AREA. WITH THE DEEP N/NW FLOW CONTINUING TO USHER IN
MOISTURE FROM AROUND THE LOW/MID LEVEL LOW...I EXPECT THIS MVFR
DECK TO BE PERSISTENT TODAY...LIFTING SOME DURING THE DAY. LOW
CONFIDENCE ON CLOUD COVER TONIGHT...COULD SEE SOME PATCHES OF BKN
MVFR CLOUDS FORM AGAIN BY LATE EVENING. NW WINDS WILL INCREASE
SOME BY MID MORNING WITH MIXING. STILL HAVE 35 KT WINDS AT 1-2
KFT...SO IT WILL BE GUSTY TODAY. 33

&&

PREV DISCUSSION... /ISSUED 404 AM CDT MON OCT 26 2015/

DISCUSSION...
UPPER LEVEL LOW ON WATER VAPOR SATELLITE HAS MOVED TO OVER
LOUISIANA WITH RADAR SHOWING ONLY A FEW WRAP AROUND SHOWERS FROM
LIVINGSTON TO HIGH ISLAND. EVEN THIS ACTIVITY SHOULD BE OUT OF THE
AREA OVER THE NEXT COUPLE OF HOURS. TWO DAY RAINFALL AMOUNTS
RANGED FROM JUST A COUPLE OF INCHES FOR AREAS TO THE NE OF HOUSTON
TO AS MUCH AS 10 INCHES ON SOME OF THE HCFCD GAGES IN HOUSTON.
HOUSTON IAH/HOU EACH PICKED UP ABOUT 7.5 INCHES OVER THE 2 DAY
PERIOD. RAINFALL CERTAINLY PUT A DENT INTO ANY DROUGHT CONDITIONS
OCCURRING OVER THE AREA BUT WILL PROBABLY STILL NEED MORE RAINFALL
TO END THE DROUGHT COMPLETELY ESPECIALLY FOR AREAS NEAR LIVINGSTON
TO MADISONVILLE.

WINDY CONDITIONS SHOULD CONTINUE THIS MORNING BUT AS THE SFC LOW
PRESSURE MOVES NE AND WEAKENS...PRESSURE GRADIENT SHOULD LOOSEN
ALLOWING FOR WINDS TO DECREASE ACROSS THE AREA. COLD ADVECTION ON
THE BACK SIDE OF THE LOW SHOULD KEEP MAX TEMPS IN THE 70S TODAY
WITH AT LEAST SOME CLOUD COVER.

DRIER CONDITIONS DEVELOP FOR THE MIDDLE OF THE WEEK WITH MAX
TEMPS IN THE UPPER 70S TO LOW 80S AND MIN TEMPS IN THE UPPER 50S
TO LOW 60S. THIS IS STILL ABOUT 5 DEGREES ABOVE NORMAL FOR THIS
TIME OF YEAR. UPPER LEVEL PATTERN REMAINS FAIRLY PROGRESSIVE WITH
THE GFS/ECMWF/CANADIAN IN PRETTY GOOD AGREEMENT. UPPER LEVEL
SHORTWAVES FROM THE PAC AND CANADIAN NW MOVE ACROSS THE PLAINS FOR
THE MIDDLE OF THE WEEK. BY THURSDAY INTO FRIDAY AN UPPER LEVEL
TROUGH DEEPENS OVER THE DESERT SW WITH THE ECMWF AND CANADIAN
MUCH FARTHER SOUTH THAN THE GFS. DURING THE DAY FRIDAY THIS LOW IS
EXPECTED TO CLOSE OFF OVER THE S ROCKIES WITH THE GFS A LITTLE
SLOWER TO DO SO. THE CANADIAN AND THE PREVIOUS 12Z ECMWF LOOK VERY
SIMILAR WITH THE NEW 00Z ECMWF A GOOD COMPROMISE BETWEEN THE 12Z
RUNS AND THE NEW 00Z GFS WHICH IS A BIT MORE PROGRESSIVE. THIS
TROUGH THEN MOVES ACROSS TEXAS OVER THE WEEKEND SETTING UP FOR
ANOTHER SIGNIFICANT RAINFALL EVENT.

MODELS HAVE A STRONG SIGNAL AND AGREEMENT WITH RAINFALL STARTING
FRIDAY NIGHT THROUGH SATURDAY. IF THE ECMWF SOLUTION IS CLOSER TO
REALITY THEN THERE MAY BE 2 RAINFALL EVENTS WITH A SECOND POSSIBLE
ON SUNDAY AS THE UPPER TROUGH FINALLY PUSHES OUT COMPLETELY. GFS
BRINGS BACK PRECIP WATER VALUES OF OVER 2 INCHES BY FRI NIGHT INTO
SATURDAY SO WE WILL NEED TO MONITOR FOR ANOTHER FLOOD EVENT AND
POSSIBLY SEVERE WEATHER. MAIN CONCERN FOR SEVERE WEATHER WILL BE
WHETHER THERE WILL BE ENOUGH INSTABILITY TO SUPPORT UPDRAFTS. LOW
LEVEL SHEAR AND DEEP LAYER SHEAR WILL BE STRONG ENOUGH FOR
ORGANIZED CONVECTION IF UPDRAFTS CAN BECOME ESTABLISHED. AGAIN
THIS SYSTEM IS STILL 6 DAYS AWAY SO A LOT OF THE DETAILS WILL
CHANGE BUT CERTAINLY A TIME FRAME TO BE WATCHED. ONLY REAL CHANGE
TO THE FORECAST IN THIS TIME PERIOD WAS TO INCREASE RAIN CHANCES
TO 60 PERCENT SINCE THERE IS A MORE CONSISTENT SIGNAL IN THE MODEL
QPF FIELDS AND UPPER LEVEL PATTERN. 39

&&

MARINE...
WILL BE MAINTAINING THE GALE WARNING FOR THE FREEPORT TO HIGH
ISLAND 0-60 NM WATERS THROUGH 12Z AS BUOY 35 IS STILL RIGHT AT THE
CRITERIA. FURTHER SOUTH AND IN THE BAYS WILL MAINTAIN THE SCA.
WINDS/SEAS WILL GRADUALLY DIMINISH DURING THE DAY...BUT THE 20-60
NM ZONES WILL LIKELY STAY AROUND SCA CRITERIA EARLY THIS EVENING.
THE PRESSURE GRADIENT REALLY RELAXES ON TUESDAY WITH LIGHT OFFSHORE
FLOW. ON THU...ONSHORE FLOW WILL COMMENCE AHEAD OF ANOTHER APPROACHING
STORM SYSTEM FROM THE WEST. WINDS AND SEAS WILL BE ON THE INCREASE
FRI/SAT AND LIKELY BACK INTO THE SCA RANGE. TIDES ARE AROUND 1 TO
1.5 BELOW NORMAL IN THE UPPER REACHES OF THE BAYS AND A HALF TO 1
FOOT BELOW ACROSS LOWER BAYS AND THE COAST EARLY THIS AM. THEY
WILL RETURN TO NEAR NORMAL ON TUESDAY. 33

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72  58  78  59  82 /  10   0   0   0  10
HOUSTON (IAH)              71  59  79  60  83 /  10   0   0   0  10
GALVESTON (GLS)            72  64  76  69  82 /  10   0   0   0  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT
     20 NM.

     SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

     LOW WATER ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: GALVESTON BAY.

     SMALL CRAFT ADVISORY UNTIL 11 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: GALVESTON BAY.

&&

DISCUSSION...31/47
Hazardous weather outlook, Oct 26, 4:14 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
414 AM CDT MON OCT 26 2015

TXZ214-235>238-270915-
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
414 AM CDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS OF 20 TO 30 MPH WILL BE POSSSIBLE THIS MORNING.
WINDS SHOULD BE DECREASING THROUGH THE DAY AND THE WIND ADVISORY
SHOULD BE ALLOWED TO EXPIRE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL MOVE ACROSS TEXAS FRIDAY NIGHT THROUGH
SUNDAY. WE WILL BE MONITORING THIS SYSTEM FOR FLOODING AND SEVERE
WEATHER IMPACTS ACROSS THE AREA DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ330-335-350-355-370-375-270915-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
414 AM CDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS AND SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY FOR
STRONG NORTHWEST WINDS AROUND AN AREA OF LOW PRESSURE OVER
LOUISIANA. CONDITIONS SHOULD IMPROVE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL MOVE ACROSS TEXAS FRIDAY NIGHT THROUGH
SUNDAY. WE WILL BE MONITORING THIS SYSTEM FOR FLOODING AND SEVERE
WEATHER IMPACTS ACROSS THE AREA DURING THIS TIME FRAME. STRONG
SOUTHERLY WINDS MAY BUILD SEAS FRIDAY NIGHT AND SATURDAY. SMALL
CRAFT ADVISORIES MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TXZ163-164-176>179-195>200-210>213-226-227-270915-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
414 AM CDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER STORM SYSTEM WILL MOVE ACROSS TEXAS FRIDAY NIGHT THROUGH
SUNDAY. WE WILL BE MONITORING THIS SYSTEM FOR FLOODING AND SEVERE
WEATHER IMPACTS ACROSS THE AREA DURING THIS TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 10:11 PM CDTSmall Craft AdvisoryHGX30 hr
Oct 25, 10:36 PM CDTRiver Flood WarningHGXHouston, Madison19 days
Oct 26, 8:36 AM CDTLow Water AdvisoryHGX19 hr

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.